Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 5, 2006, 3:40 PM PDT for Elko County, Nevada. It took effect at Apr 6, 2006, 5:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2006, 3:40 PM PDT (22:40 UTC)
- In effect from
- Apr 6, 2006, 5:00 AM PDT
- Expired
- Apr 6, 2006, 8:36 AM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 052240 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 340 PM PDT WED APR 5 2006 ...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY ON THURSDAY... .WINDS ASSOCIATED WITH A COLD FRONT MOVING THROUGH THE GREAT BASIN WILL BRING STRONG NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY ON THURSDAY. THESE WINDS WILL BEGIN BEFORE SUNRISE AND LAST THROUGH THE DAY. NVZ033-061200- /O.NEW.KLKN.WI.Y.0014.060406T1200Z-060406T2200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 340 PM PDT WED APR 5 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 3 PM PDT THURSDAY. A COLD FRONT WILL MOVE INTO UTAH ON THURSDAY BRINGING STRONG GUSTY NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY ON THURSDAY. WINDS WILL BEGIN BEFORE SUNRISE AND LAST THROUGHOUT THE DAY ON THURSDAY. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON ALTERNATE HIGHWAY 93. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ FEHRN
2 follow-up statements
000 WWUS75 KLKN 060936 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 236 AM PDT THU APR 6 2006 ...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TODAY... .STRONG WINDS WILL DEVELOP OVER EXTREME EASTERN NEVADA THIS MORNING AS LOW PRESSURE MOVES EAST OF THE GREAT BASIN TODAY. NVZ033-070100- /O.EXT.KLKN.WI.Y.0014.060406T1200Z-060407T0100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 236 AM PDT THU APR 6 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT / 7 PM MDT. A COLD FRONT WILL MOVE INTO UTAH TODAY BRINGING STRONG GUSTY NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING HOURS...HOWEVER THESE STRONG WINDS WILL LAST THROUGHOUT THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON ALTERNATE HIGHWAY 93. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ LW
000 WWUS75 KLKN 061536 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 836 AM PDT THU APR 6 2006 ...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TODAY... .STRONG WINDS WILL DEVELOP OVER EXTREME EASTERN NEVADA THIS MORNING AS LOW PRESSURE MOVES EAST OF THE GREAT BASIN TODAY. NVZ033-070100- /O.UPG.KLKN.WI.Y.0014.000000T0000Z-060407T0100Z/ /O.NEW.KLKN.HW.W.0003.060406T1536Z-060407T0100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 836 AM PDT THU APR 6 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT WILL MOVE INTO UTAH TODAY BRINGING STRONG GUSTY NORTHWEST WINDS TO EXTREME EASTERN ELKO COUNTY. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING HOURS WITH SUSTAINED WINDS GREATER THAN 40 MPH WITH GUSTS TO NEAR 60 MPH. THESE STRONG WINDS WILL LAST THROUGHOUT THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON ALTERNATE HIGHWAY 93. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ FEHRN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:40 PM PDT, 0 minutes earlier.
Area forecast discussion, Apr 5, 3:40 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 340 PM PDT WED APR 5 2006 .SYNOPSIS...A WEATHER SYSTEM WILL CONTINUE TO BRING MORE PRECIPITATION TO NORTHEAST NEVADA TONIGHT.A SERIES OF WEATHER FEATURES WILL AFFECT THE GREAT BASIN SATURDAY THROUGH EARLY NEXT WEEK. && .SHORT TERM...WATER. STRONG S/WV FEATURE MOVING THE GREAT BASIN WITH SNOW ACCUMULATING ACROSS MOST OF NRN NV ATTM. AS UPPER LOW AND ASSOC SFC SYSTEM...WHICH IS QUITE STRONG IN SRN ID...CONTINUES TO LIFT UP INTO ID THIS AFTERNOON WILL SEE CONTINUED WRAP-AROUND MOISTURE CONTINUE ACROSS THE FORECAST AREA WITH JET DYNAMICS AND S/WV ENERGY CONTINUING TO ENHANCE PRECIP GIVEN AVAILABLE MOISTURE. BEST INSTABILITY SOUTH AND EAST OF THE FORECAST AREA AND DO NOT SEE TSTORMS OCCURRING ACROSS THE REGION. WITH AVAIL WRAP-AROUND MOISTURE IN NW FLOW WILL CONTINUE WITH SNOW ADVISORY FOR NRN NV AND RUBY MOUNTAINS GIVEN FAVORED CLIMO ASPECTS HERE. HEADING INTO THURSDAY...LOOKING LIKE A GOOD WIND EVENT NEAR WENDOVER AS SFC PRESSURE GRADIENT BETWEEN ELKO AND SLC IS NEAR 10MB THOUGH ORIENTATION COULD BE BETTER. HOWEVER...WITH VERY STRONG H7 WINDS OUT OF THE NW BELIEVE SFC PRESSURE ORIENTATION ISSUE NOT AS BIG A FACTOR THIS TIME AROUND. CONSIDERING THAT 8MB GRADIENT BETWEEN ELKO AND SLC IN THE PERFECT SCENARIO IS WHAT IS NEEDED FOR STRONG WINDS...WILL ISSUE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY FOR THURSDAY MORNING. AS UPPER RIDGE...ALBEIT A WEAKER AND BRIEF ONE...MOVES ACROSS THE GREAT BASIN LATE THURSDAY WILL SEE DRY WEATHER FOR THE LATER PART OF THE WEEK. NEXT UPPER LOW CURRENTLY IN THE GULF OF AK WILL DROP INTO THE ERN PACIFIC OFF THE NW U.S. COAST ON SATURDAY. WILL SEE TEMPS WARM UP THE NEXT FEW DAYS TO NEAR NORMAL VALUES WHICH WILL BE A NICE CHANGE...THOUGH THAT MAY NOT BE THE BEST IN TERMS OF STREAM/RIVER RUNOFF RIGHT NOW. MODELS NOW STRONGER AND SLOWER WITH THIS SYSTEM EXPECT SATURDAY TO BE A FAIRLY QUIET DAY WITH MAIN IMPACTS BEING WINDS DURING THE DAY ON FRIDAY AND SATURDAY WITH SLIGHTLY TIGHTENING LLVL GRADIENTS. THOUGH GIVEN ALL THE PRECIP OF THE LAST FEW DAYS A FORECAST OF DRY WITH SOME WINDS WILL BE A WELCOME RELIEF. NOT ACTING LIKE A DESERT AROUND HERE BY ANY STRETCH OF THE IMAGINATION AS ELKO ITSELF WOULD FINISH THE WATER YEAR NEARLY 3 INCHES ABOVE NORMAL IF ALL PRECIP ENDED RIGHT NOW AND REMAINED DRY THROUGH SEPTEMBER. FEHRN && .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY... PROGRESSIVE... TROUGHS AND CUTOFFS WILL QUICKLY MOVE IN FROM THE PACIFIC THROUGH THE FORECAST PACKAGE. TIMING AND QPF WILL BE THE BIG QUESTIONS AS MODELS VARY IN SPEED AND STRENGTH. HOWEVER EVEN RIDGES THAT MOVE ACROSS WILL HAVE EMBEDDED SHORTWAVE ENERGY MOVING UP AND OVER THEM. HAVE KEPT CHANCE POPS IN EVERY PERIOD WITH LIGHT TO MODERATE QPF. AS WE GET FURTHER INTO APRIL SNOW WATER EQUIVALENTS WILL CONTINUE TO DROP SO SNOW AMOUNTS WILL ALSO DROP BUT BE VERY WET. TEMPS WILL REMAIN FAIRLY CONSISTENT IN THE UPPER 40S TO LOW 50S. THIS PATTERN WILL KEEP THE GREAT BASIN WET AND KEEP FLOODING CONCERNS IN THE FORECAST FOR DAYS TO COME. WITH THE MOUNTAIN SNOW PACK STILL INTACT RIVERS WILL MOST LIKELY REMAIN AT HIGH LEVELS. IPPI && .AVIATION...WIDESPREAD AREAS OF SNOW AND FOG WILL REDUCE VISIBILITIES TO VLIFR IN LOCATIONS WITH GENERAL IFR CONDITIONS OVER MOST OF THE CENTRAL AND NORTHERN GREAT BASIN THROUGH TONIGHT. WINDS MAY ALSO BE AN ISSUE AS GUSTY CONDITIONS WILL PERIODICALLY MAKE AN APPEARANCE THROUGHOUT THE SILVER STATE. IPPI && .HYDROLOGY...WET. WITH CURRENT PRECIP ACROSS THE REGION WILL CONTINUE TO SEE MOST RIVERS AND CREEKS ACROSS NORTHERN NEVADA NEAR OR ABOVE FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. FORECAST FOR SOME RIVER POINTS COULD SEE SOME AREAS NEAR MODERATE FLOODING STAGE WITH BIGGEST CONCERN RIGHT NOW BEING HUMBOLDT RIVER NEAR BATTLE MTN AS FORECAST HAS RIVER RISING ABOVE 12 FT BY EARLY NEXT WEEK. ALSO NEED TO WATCH RIVERS ACROSS NRN ELKO COUNTY AS BRUNEAU RIVER CURRENTLY ABOVE MODERATE FLOOD STAGE WITH JARBIDGE IN FLOOD AS WELL. OTHER FORECAST CONCERNS DO INCLUDE THE CITY OF ELKO ITSELF AS MORNING FORECAST SHOWS HUMBOLDT RIVER TO CREST ABOVE FLOOD STAGE ON FRIDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... RNOFLWLKN...FLOOD WARNING FOR THE BRUNEAU RIVER...THE OWYHEE RIVER...AND MARTIN CREEK. FLOOD STATEMENT THROUGH FRIDAY AFTERNOON FOR...MARYS RIVER NEAR DEETH...HUMBOLDT RIVER FROM PALISADE DOWNSTREAM THROUGH WINNEMUCCA. RNOFFALKN...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALL RIVERS AND SMALL STREAMS NVZ030>032-034-036. SNOW ADVISORY FOR NVZ030 THROUGH 8 PM PDT TONIGHT. SNOW ADVISORY FOR NVZ031-034 THROUGH 5 AM PDT THURSDAY MORNING. WIND ADVISORY FOR NVZ035 FROM 5 AM THROUGH 5 PM PDT THURSDAY.
Hazardous weather outlook, Apr 5, 5:00 AM PDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 500 AM PDT WED APR 5 2006 NVZ013-030>037-060000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 500 AM PDT WED APR 5 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BRING RAIN AND SNOW TO THE GREAT BASIN TODAY INTO TONIGHT...ALONG WITH A FEW THUNDERSTORMS. PRECIPITATION WILL CHANGE TO SNOW ACROSS NORTHERN AND CENTRAL NEVADA WEDNESDAY...ENDING FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT. SNOWFALL AMOUNTS WILL RANGE FROM 1 TO 4 INCHES IN VALLEYS TO 4 TO 8 INCHES IN THE MOUNTAINS. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION ON SNOWFALL ACROSS THE AREA. FLOOD WARNINGS ARE IN EFFECT TODAY FOR MUCH OF THE HUMBOLDT RIVER AND FOR SEVERAL OF THE SMALLER STREAMS ACROSS NORTHERN NEVADA. RIVERS WILL CONTINUE TO RISE TODAY AND TONIGHT DUE TO ADDITIONAL RUNOFF FROM RAINFALL AND MELTING SNOW. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL MOVE ACROSS NORTHERN NEVADA THROUGH EARLY NEXT WEEK. THESE STORM SYSTEMS HAVE THE POTENTIAL TO BRING MODERATE TO HEAVY RAIN AND SNOW TO NORTHERN NEVADA. RAINFALL AND RUNOFF FROM MELTING SNOW IS EXPECTED TO PRODUCE INCREASING FLOWS ON THE RIVERS AND STREAMS ACROSS NORTHERN NEVADA. THIS WILL CAUSE MINOR TO MODERATE FLOODING IN LOW AREAS THROUGH TUESDAY. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.